MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 4MM X 20MM; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 4MM X 20MM; CATHETER, THROMBUS RETRIEVER
Model Number 90182
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Vascular Dissection (3160); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that a thrombectomy in the basilar was performed and subject retriever was used for procedure.Patient mrs (modified rankin scale) score before onset was noted to be 3 and aspects (alberta stroke program early ct score) was 10.After the first pass performed with subject device, mtici (modified treatment in cerebral ischemia) increased from 0 to 2b temporarily but final mtici returned to 0.Vessel dissection and vessel perforation occurred during procedure.Vessel dissection was allegedly related to the subject stent retriever, whereas vessel perforation was not related to the subject stent retriever.There was no device malfunction reported during procedure.7 days post procedure, mrs was 6 and the patient passed away due to subarachnoid hemorrhage (sah) which had developed before the procedure and caused basilar infarction.In the physician¿s opinion, the patient¿s death was caused by worsening of the disease (cerebral infarction).
 
Additional Manufacturer Narrative
Information received on 19-jan-2021 clarified that subject device was not used for procedure.Since there was no reported malfunction of the device that could have caused or contributed to the reported event, this event does not meet reporting criteria anymore and the reportability will be changed from reportable to non-reportable with the new awareness date of on 19-jan-2021.In addition, the device did not cause or contribute to any adverse event.Nor was it related to a malfunction or deterioration in the characteristics or performance of the device or labeling issues.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.
 
Event or Problem Description
It was reported that a thrombectomy in the basilar was performed and subject retriever was used for procedure.Patient mrs (modified rankin scale) score before onset was noted to be 3 and aspects (alberta stroke program early ct score) was 10.After the first pass performed with subject device, mtici (modified treatment in cerebral ischemia) increased from 0 to 2b temporarily but final mtici returned to 0.Vessel dissection and vessel perforation occurred during procedure.Vessel dissection was allegedly related to the subject stent retriever, whereas vessel perforation was not related to the subject stent retriever.There was no device malfunction reported during procedure.7 days post procedure, mrs was 6 and the patient passed away due to subarachnoid hemorrhage (sah) which had developed before the procedure and caused basilar infarction.In the physician¿s opinion, the patient¿s death was caused by worsening of the disease (cerebral infarction).Update information: additional information provided on 19-jan-2021 clarified, that the subject stent was not used during the procedure.There was no reported malfunction of the device that could have caused or contributed to the reported event.

Brand Name
TREVO XP PROVUE 4MM X 20MM
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key11060733
Report Number3012931345-2020-00224
Device Sequence Number16863080
Product Code NRY
UDI-Device Identifier00815742001822
UDI-Public00815742001822
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K132641
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number90182
Device Catalogue Number90182
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/24/2020
Supplement Date Received by Manufacturer01/19/2021
Initial Report FDA Received Date12/22/2020
Supplement Report FDA Received Date02/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age69 YR